| Model Number |
1400350-15 |
| Medical Device Problem Code |
Material Rupture (1546)
| Health Effect - Clinical Code |
No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
05/06/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that the procedure was to treat the right coronary artery with mild calcification and mild tortuosity.The lesion was pre-dilated and a 3.5x48 mm drug eluting stent was implanted.Post-dilatation was performed with the 3.5x15 mm nc trek neo balloon dilatation catheter (bdc) however the balloon ruptured at 12 atmospheres after 2 inflations.The device was removed and another unspecified nc balloon was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
Additional Manufacturer Narrative
A visual and functional analysis was performed on the returned device.The reported balloon rupture was confirmed.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint history identified no other similar complaints from this lot.The investigation determined that the reported balloon rupture appears to be related to operational context.There was no leak noted during preparation or during first inflation, which suggests a product quality issue did not contribute to the reported difficulty.It was reported by the account that the lesion was pre-dilated and a 3.5x48 mm drug eluting stent was implanted.In this case, it is likely that the balloon interacted with the previously implanted stent such that the balloon became damaged (scratched) and subsequently ruptured during second inflation.Based on the reported information, there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.